Alert archive / Puerto Rico / Small Craft Advisories in 2012
Small Craft Advisory 30, NWS JSJ
NWS JSJ issued this small craft advisory at May 16, 2012, 3:08 AM CDT. It took effect at May 16, 2012, 8:00 AM CDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2012, 3:08 AM CDT (08:08 UTC)
- In effect from
- May 16, 2012, 8:00 AM CDT
- Expired
- May 18, 2012, 8:00 AM CDT
- In force
- 48 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
119 WHCA72 TJSJ 160808 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 408 AM AST WED MAY 16 2012 ...HAZARDOUS SEAS EXPECTED TODAY... .SURFACE HIGH PRESSURE IS CAUSING LOCALLY FRESH WINDS ACROSS THE ISLANDS. SEAS ACROSS THE OFFSHORE ATLANTIC WATERS ARE EXPECTED TO BUILD UP TO 7 FEET TODAY. AMZ710-161615- /O.NEW.TJSJ.SC.Y.0030.120516T1300Z-120517T0700Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 408 AM AST WED MAY 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM AST THURSDAY. * WINDS...WINDS UP TO 17 KNOTS. * WAVES/SEAS...SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
290 WHCA72 TJSJ 161405 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1005 AM AST WED MAY 16 2012 ...HAZARDOUS SEAS EXPECTED MAINLY ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH EARLY THURSDAY MORNING... .SURFACE HIGH PRESSURE IS PRODUCING LOCALLY FRESH WINDS ACROSS THE ISLANDS. SEAS ACROSS THE OFFSHORE ATLANTIC WATERS ARE EXPECTED TO BUILD UP TO 7 FEET TODAY. AMZ710-162215- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-120517T0700Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1005 AM AST WED MAY 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY... * WINDS...WINDS UP TO 17 KNOTS. * WAVES/SEAS...SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
206 WHCA72 TJSJ 162034 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 434 PM AST WED MAY 16 2012 ...HAZARDOUS SEAS EXPECTED MAINLY ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH THURSDAY AFTERNOON... .SURFACE HIGH PRESSURE IS PRODUCING FRESH WINDS ACROSS THE REGIONAL WATERS. AS A RESULT...SEAS ACROSS THE OFFSHORE ATLANTIC WATERS ARE EXPECTED TO BUILD UP TO 7 FEET THROUGH THURSDAY AFTERNOON. AMZ710-170445- /O.EXT.TJSJ.SC.Y.0030.000000T0000Z-120517T1900Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 434 PM AST WED MAY 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM AST THURSDAY... * WINDS...WINDS UP TO 17 KNOTS. * WAVES/SEAS...SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
654 WHCA72 TJSJ 170211 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1011 PM AST WED MAY 16 2012 ...HAZARDOUS SEAS WILL CONTINUE TO PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH AT LEAST THURSDAY AFTERNOON... .A SURFACE HIGH PRESSURE ACROSS THE NORTH CENTRAL ATLANTIC WILL CONTINUE TO PROMOTE A MODERATE TO LOCALLY FRESH TRADE WIND FLOW ACROSS THE REGIONAL WATERS. THIS WILL CREATE SEAS OF UP TO 7 FEET ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH AT LEAST THURSDAY AFTERNOON. AMZ710-171015- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-120517T1900Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1011 PM AST WED MAY 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST THURSDAY... * WINDS...WINDS OF UP TO 17 KNOTS. * WAVES/SEAS...SEAS OF UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
822 WHCA72 TJSJ 170818 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 418 AM AST THU MAY 17 2012 ...HAZARDOUS SEAS WILL CONTINUE TO PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS UNTIL THIS EVENING... .A SURFACE HIGH PRESSURE ACROSS THE NORTH CENTRAL ATLANTIC WILL CONTINUE TO PROMOTE A MODERATE TO FRESH TRADE WIND FLOW ACROSS THE REGIONAL WATERS. THIS WILL CREATE SEAS OF UP TO 7 FEET ACROSS THE OFFSHORE ATLANTIC WATERS UNTIL THIS EVENING. AMZ710-171630- /O.EXT.TJSJ.SC.Y.0030.000000T0000Z-120518T0100Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 418 AM AST THU MAY 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM AST THIS EVENING... * WINDS...WINDS OF UP TO 21 KNOTS. * WAVES/SEAS...SEAS OF UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
797 WHCA72 TJSJ 171432 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1032 AM AST THU MAY 17 2012 ...HAZARDOUS SEAS WILL CONTINUE TO PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS UNTIL FRIDAY MORNING... .A SURFACE HIGH PRESSURE ACROSS THE NORTH CENTRAL ATLANTIC WILL CONTINUE TO PROMOTE A MODERATE TO FRESH TRADE WIND FLOW ACROSS THE REGIONAL WATERS. THIS WILL CREATE SEAS OF UP TO 7 FEET ACROSS THE OFFSHORE ATLANTIC WATERS UNTIL FRIDAY MORNING. AMZ710-172245- /O.EXT.TJSJ.SC.Y.0030.000000T0000Z-120518T1300Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1032 AM AST THU MAY 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM AST FRIDAY... * WINDS...WINDS OF UP TO 21 KNOTS. * WAVES/SEAS...SEAS OF UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
312 WHCA72 TJSJ 172323 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 723 PM AST THU MAY 17 2012 ...HAZARDOUS SEAS WILL CONTINUE TO PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS UNTIL FRIDAY MORNING... .SURFACE HIGH PRESSURE ACROSS THE NORTH CENTRAL ATLANTIC WILL CONTINUE TO PROMOTE A MODERATE TO FRESH TRADE WIND FLOW ACROSS THE REGIONAL WATERS. THIS WILL CREATE SEAS OF UP TO 7 FEET ACROSS THE OFFSHORE ATLANTIC WATERS UNTIL FRIDAY MORNING. AMZ710-180730- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-120518T1300Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 723 PM AST THU MAY 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST FRIDAY... * WINDS...WINDS OF UP TO 21 KNOTS. * WAVES/SEAS...SEAS OF UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
346 WHCA72 TJSJ 180235 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1035 PM AST THU MAY 17 2012 ...HAZARDOUS SEAS WILL CONTINUE TO PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS UNTIL FRIDAY MORNING... .STRONG SURFACE HIGH PRESSURE ACROSS THE NORTH CENTRAL ATLANTIC WILL CONTINUE TO PROMOTE A MODERATE TO FRESH TRADE WIND FLOW ACROSS THE REGIONAL WATERS. THIS WILL CREATE SEAS OF UP TO 7 FEET ACROSS THE OFFSHORE ATLANTIC WATERS UNTIL FRIDAY MORNING. AMZ710-181045- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-120518T1300Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1035 PM AST THU MAY 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST FRIDAY... * WINDS...WINDS OF UP TO 21 KNOTS. * WAVES/SEAS...SEAS OF UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
621 WHCA72 TJSJ 180819 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 419 AM AST FRI MAY 18 2012 ...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH THIS MORNING... .STRONG SURFACE HIGH PRESSURE ACROSS THE NORTH CENTRAL ATLANTIC WILL CONTINUE TO PROMOTE A MODERATE TO FRESH TRADE WIND FLOW ACROSS THE REGIONAL WATERS. THIS WILL CREATE SEAS OF UP TO 7 FEET ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH THIS MORNING. AMZ710-181300- /O.CON.TJSJ.SC.Y.0030.000000T0000Z-120518T1300Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 419 AM AST FRI MAY 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING... * WINDS...WINDS OF UP TO 21 KNOTS. * WAVES/SEAS...SEAS OF UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at May 15, 9:49 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 15, 9:49 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1049 PM AST TUE MAY 15 2012 .UPDATE...ISOLATED TO LOCALLY SCATTERED SHOWERS WILL CONTINUE TO MOVE ON SHORE AND AFFECT MAINLY THE EASTERN PORTIONS OF PUERTO RICO THROUGH WEDNESDAY MORNING. ONLY SMALL CHANGES WERE DONE IN THE PREVIOUS FORECAST PACKAGE. && .AVIATION...MOUNTAIN OBSCURATION ARE LIKELY ALONG THE CORDILLERA CENTRAL THROUGH THE OVERNIGHT HOURS. ELSEWHERE...VFR CONDS ARE EXPECTED TONIGHT. LLVL WINDS WILL BE MAINLY FROM THE EAST AT AROUND 10 KTS...SHIFTING TO THE EAST-SOUTHEAST LATE TONIGHT THROUGH WED MORNING. && .PREV DISCUSSION... /ISSUED 329 PM AST TUE MAY 15 2012/ SYNOPSIS...BUILDING...ELONGATED MID TO UPPER LEVEL RIDGE WILL BECOME THE MAIN WEATHER FEATURE LOCALLY FOR THE NEXT SEVERAL DAYS...AND WILL TRY TO PRODUCE A GENERALLY FAIR WEATHER PATTERN ACROSS THE LOCAL ISLANDS. DISCUSSION...EXPECT AFOREMENTIONED MID TO UPPER LEVEL HIGH PRESSURE...TO RESULT IN A GENERALLY FAIR WEATHER PATTERN ACROSS A LARGE PART OF THE FORECAST AREA FOR THE NEXT SEVERAL DAYS. HOWEVER...LOCAL EFFECTS AND AVAILABLE MOISTURE WILL STILL COMBINE EACH DAY...TO PRODUCE AREAS OF CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS. AVIATION...AFTERNOON CONVECTION WILL CONTINUE TO AFFECT PARTS OF THE INTERIOR AND WEST SECTIONS OF PR THROUGH 15/22Z. THIS WILL RESULT IN MVFR CONDS IN AND AROUND TJMZ AND TJPS. IN ADDITION... MOUNTAIN OBSCURATIONS ARE LIKELY ALONG THE CORDILLERA CENTRAL. ELSEWHERE...VFR CONDS ARE EXPECTED THROUGH THE FORECAST PERIOD. LLVL WINDS WILL BE MAINLY FROM THE EAST AT AROUND 10 KTS... SHIFTING TO THE EAST-SOUTHEAST LATE TONIGHT THROUGH WED MORNING. MARINE...GENERALLY EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF 6 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST THURSDAY. SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS THE ATLANTIC OFF SHORE WATERS TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 86 77 86 / 20 40 30 40 STT 76 86 78 87 / 20 20 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 10/23
Hazardous weather outlook, May 15, 5:20 AM CDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 620 AM AST TUE MAY 15 2012 AMZ710>745-PRZ001>013-161100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 620 AM AST TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DAYTIME HEATING AND LOCAL ISLANDS EFFECTS WILL ENHANCE AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE INTERIOR AND WESTERN SECTIONS OF PUERTO RICO. SOME AREAS MAY OBSERVE MINOR FLOODING IN URBAN AND POOR DRAINAGE AREAS...AS WELL AS QUICK RISES OF SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON CONVECTION IS LIKELY ACROSS PORTIONS OF PUERTO RICO IN THE AFTERNOON HOURS. THE OVERALL INSTABILITY REMAINS CONSISTENT FOR THE NEXT FEW DAYS. HOWEVER...STEERING WINDS CHANGE TO A MORE SOUTHEASTERLY DIRECTION ON WEDNESDAY THROUGH FRIDAY...TAKING THE THUNDERSTORM POTENTIAL MORE TOWARDS THE NORTHWESTERN QUADRANT OF PUERTO RICO. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SIGNIFICANT FLOODING AND OR RAINFALL OF ONE INCH OR GREATER WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-161100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 620 AM AST TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 12:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 16, 12:54 PM CDT | Areal Flood Advisory | JSJ | 111 min | |
| May 16, 1:46 PM CDT | Areal Flood Advisory | JSJ | 119 min | |
| May 16, 3:30 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 16, 2:31 PM CDT | Areal Flood Advisory | JSJ | 104 min |
Nearby
Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.